Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 190, NWS Pueblo, CO

July 14, 2016Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2016, 7:33 PM MDT for Las Animas County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 7:33 PM MDT (01:33 UTC)
Expired
Jul 14, 2016, 8:25 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:44 PM MDTHAIL 0.886 E Weston, CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:40 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.6 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
4704 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WUUS55 KPUB 150133
SVRPUB
COC071-150300-
/O.NEW.KPUB.SV.W.0190.160715T0133Z-160715T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
733 PM MDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 900 PM MDT

* AT 733 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  STONEWALL...OR 21 MILES WEST OF TRINIDAD...MOVING EAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...SEGUNDO AND WESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10504 3724 10498 3729 10407 3700 10415
TIME...MOT...LOC 0133Z 279DEG 21KT 3714 10490 

HAIL...1.50IN
WIND...60MPH
 
$$
4 follow-up statements
457 
WWUS55 KPUB 150147
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT THU JUL 14 2016

COC071-150300-
/O.CON.KPUB.SV.W.0190.000000T0000Z-160715T0300Z/
LAS ANIMAS CO-
747 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN LAS ANIMAS COUNTY...

AT 745 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STONEWALL...OR 22 MILES WEST OF TRINIDAD...MOVING EAST-SOUTHEAST AT
20 MPH. IN ADDITION...ANOTHER SEVERE THUNDERSTORM WAS LOCATED 4
MILES SOUTH OF MODEL...MOVING TO THE EAST-SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...SEGUNDO AND WESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10504 3724 10498 3729 10407 3700 10415
TIME...MOT...LOC 0145Z 283DEG 11KT 3714 10491 

HAIL...1.25IN
WIND...60MPH
 
$$
672 
WWUS55 KPUB 150202
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT THU JUL 14 2016

COC071-150300-
/O.CON.KPUB.SV.W.0190.000000T0000Z-160715T0300Z/
LAS ANIMAS CO-
802 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN LAS ANIMAS COUNTY...

AT 800 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEGUNDO...OR
17 MILES WEST OF TRINIDAD...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...SEGUNDO AND WESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10504 3724 10498 3729 10407 3700 10415
TIME...MOT...LOC 0200Z 282DEG 28KT 3714 10482 

HAIL...1.25IN
WIND...60MPH
 
$$
901 
WWUS55 KPUB 150215
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
815 PM MDT THU JUL 14 2016

COC071-150300-
/O.CON.KPUB.SV.W.0190.000000T0000Z-160715T0300Z/
LAS ANIMAS CO-
815 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN LAS ANIMAS COUNTY...

AT 814 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEGUNDO...OR
11 MILES WEST OF TRINIDAD...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...SEGUNDO AND WESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10486 3725 10485 3728 10419 3729 10407
      3700 10415
TIME...MOT...LOC 0214Z 281DEG 32KT 3711 10470 

HAIL...1.00IN
WIND...60MPH
 
$$
092 
WWUS55 KPUB 150225
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
825 PM MDT THU JUL 14 2016

COC071-150234-
/O.CAN.KPUB.SV.W.0190.000000T0000Z-160715T0300Z/
LAS ANIMAS CO-
825 PM MDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAS ANIMAS COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHEASTERN COLORADO.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.

LAT...LON 3700 10486 3725 10485 3728 10419 3729 10407
      3700 10415
TIME...MOT...LOC 0222Z 279DEG 21KT 3710 10462 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:06 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 14, 3:06 PM MDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
306 PM MDT THU JUL 14 2016

.SHORT TERM...(This evening through Friday)
Issued at 306 PM MDT Thu Jul 14 2016

...Severe storms possible this evening...

Current water vapor imagery and upper air analysis indicating west
to moderate west to northwest flow aloft across the region with a
minor embedded short wave translating across the Northern Rockies at
this time. Upslope flow across the eastern plains has held in low
level moisture with dew points in the 50s to lower 60s across the
I-25 corridor through the southeast plains at this time, with mainly
30s and 40s across the lower elevations of the eastern mts and teens
and 20s across the rest of the higher terrain and high mountain
valleys.

This afternoon and evening...solar heating has allowed for some
storms to fire across the eastern mts, with storms strengthening as
the move east south east into a more unstable atmosphere across the
plains. SPC meso analysis has upwards of 2000 J/KG of CAPE across
the plains, and with bulk shears of 30-40kts, supports the
development of supercells capable of producing large hail of 1 to 2
inches in diameter and damaging wind gusts of up to 60 mph across
the plains. SPC has severe watch 384 out for El Paso, Pueblo,
Crowley, Otero, Huerfano and Las Animas counties out through 8 PM
which looks good. Did not issue a watch for the far se plains with
subsidence behind the northern Rockies wave, however, will need
watch for possible outflows helping to initiate a few storms. Storms
to diminish though the evening and should see skies slowly clearing
from west to east through the overnight hours.

Flow aloft becomes more westerly though the day tomorrow, as another
wave across the Pac NW continues to move east into the Northern
Great Basin. This allows for lee troughing to develop across the
eastern plains tomorrow afternoon, with the low level moisture
expected to mix out across the eastern mountains and I-25 corridor.
Still enough moisture to support isolated to scattered afternoon
storms across the eastern mts and plains, with best coverage across
the plains. Models continue to indicate a slight increase in
available moisture across western Colorado, which could help to
develop high based storms across the higher terrain of the CONTDVD,
with lightning and gusty outflow winds and little in the way of
rain. Temperatures look to be at or slightly warmer than today
across the area tomorrow.

.LONG TERM...(Friday night through Thursday)
Issued at 306 PM MDT Thu Jul 14 2016

...Fire Danger elevates this weekend...

Friday night...residual moisture over the plains allows for a
continuation of isolated evening showers and storms, primarily
across the eastern mountains, Pikes Peak Region, and the southeast
plains. There will be enough instability for a risk of marginally
severe storms.

Saturday and Sunday...the upper flow shifts from the west and west-
southwest, and fire weather becomes the main focus. Temperatures are
forecast to peak around 100 degrees over the plains and 80s
through the high valleys and lower mountains elevations. Relative
humidity will fall below 15 percent and only isolated storms at best
are anticipated in the late afternoon and early evening.  The mid
level flow (10K feet) will be around 15 to 25 kts, and this will
possibly keep any fire behavior from becoming extreme. The next
couple days of fire suppression will be key in determining the
extent of fire spread over the weekend for the Hayden Pass wildfire.

Monday into next week...Models indicate the upper high will build to
around 600 decameters at 500mb as it shifts into the central Great
Plains, as a trough forms off the west coast. As a result, hot
weather will continue, especially across the eastern half of the
CWA. A modest monsoonal pattern develops, with moisture advecting
into Colorado from Arizona and western New Mexico. The thing to
watch for is lightning from the storms that produce lesser rains
across the higher terrain, which could spark more wildfires. In
addition, storms would cause erratic low level gusty winds around
and in any wildfires. -tlm-

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 306 PM MDT Thu Jul 14 2016

Low level moisture within low level upslope flow will allow for
scattered thunderstorms will allow for scattered thunderstorms to
develop across the eastern mountains this afternoon and evening.
Storms to slide southeast across the I-25 corridor through the far
southeast plains through the evening. Storms across the eastern
plains could become severe, producing large hail and gusty outflow
winds to around 60 mph. Latest higher resolution models continue to
indicate storms moving across COS and PUB between 20z-02z timeframe
producing brief MVFR conditions.

Otherwise...VFR expected to conditions to prevail at all three taf
sites through the period with lesser chances of afternoon storms
affecting COS and PUB tomorrow afternoon.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MW
LONG TERM...TM
AVIATION...MW
Hazardous weather outlook, Jul 14, 3:18 PM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT THU JUL 14 2016

COZ058>089-093>099-152130-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
318 PM MDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE EASTERN MOUNTAINS THIS AFTERNOON...WITH STORMS SPREADING EAST
ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH THE LATE AFTERNOON
AND POSSIBLE OUT ACROSS THE FAR SOUTHEASTERN PLAINS THROUGH THE
EVENING. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING...GUSTY OUT
FLOW WINDS OF UP TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL.
AREA BURN SCARS WILL NEED TO BE MONITORED FOR POSSIBLE FLASH FLOODING.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE I-25 CORRIDOR
AND EASTERN PLAINS LATE THIS AFTERNOON AND EVENING. THESE STORMS
WOULD BE CAPABLE OF PRODUCING LARGE HAIL UP TO TWO INCHES IN DIAMETER
AND DAMAGING WIND GUSTS OVER 60 MPH.

MORE ISOLATED AND HIGHER BASED THUNDERSTORMS WILL BE POSSIBLE ALONG
THE CONTINENTAL DIVIDE THIS AFTERNOON AND EARLY EVENING. THESE STORMS
COULD PRODUCE LIGHTNING AND GUSTY OUTFLOW WINDS...WITH LITTLE OR NO
RAINFALL EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON OR
EVENING...MAINLY EAST OF INTERSTATE 25. HAIL TO ONE INCH, WINDS TO
60 MPH, AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS.

STORMS WILL BECOME ISOLATED AND MAINLY CONFINED TO THE MOUNTAINS
ON SATURDAY AND SUNDAY. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE AS WINDS INCREASE FROM THE SOUTHWEST...LEADING TO
LOW RELATIVE HUMIDITY AND GUSTY AFTERNOON WINDS.

A BETTER CHANCE FOR STORMS...MAINLY OVER THE MOUNTAINS...WILL
OCCUR FROM MONDAY THROUGH WEDNESDAY...AS SOME MONSOONAL MOISTURE
SLOWLY WORKS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY ACROSS THE I-25 CORRIDOR THIS AFTERNOON AND POSSIBLE
ACROSS THE EASTERN PLAINS THIS EVENING.

23/23

In the hours before

Local storm report, Jul 14, 6:29 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             3 NE MODEL              37.37N 104.19W
07/14/2016  M1.75 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            .

&&

AL
Local storm report, Jul 14, 6:51 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             2 NW MODEL              37.36N 104.25W
07/14/2016  M1.00 INCH       LAS ANIMAS         CO   PUBLIC

            OBSERVER HAD A WINDOW BROKEN BY THE HAIL.

&&

NWS PUEBLO CO
IRIS SYSTEM
Special weather statement, Jul 14, 6:53 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT THU JUL 14 2016

COZ093-097-150145-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
653 PM MDT THU JUL 14 2016

...SPECIAL WEATHER STATEMENT...

AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF HIGBEE...OR 9 MILES SOUTH OF NORTH LA
JUNTA...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA AND HIGBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3767 10365 3796 10367 3804 10324 3770 10324
TIME...MOT...LOC 0053Z 267DEG 28KT 3785 10358

MOORE
Special weather statement, Jul 14, 7:20 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
720 PM MDT THU JUL 14 2016

COZ084-150200-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
720 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
800 PM MDT...

AT 720 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIMLA...OR 24 MILES SOUTHWEST OF LIMON...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN EL
PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
EAST CENTRAL COLORADO.

LAT...LON 3891 10406 3904 10422 3913 10413 3913 10405
TIME...MOT...LOC 0120Z 310DEG 24KT 3907 10408
Special weather statement, Jul 14, 7:25 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
725 PM MDT THU JUL 14 2016

COZ093-094-097-099-150300-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
725 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN
LAS ANIMAS...SOUTHWESTERN BENT AND BACA COUNTIES UNTIL 900 PM MDT...

AT 725 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF HIGBEE...OR 20 MILES SOUTH OF NORTH LA JUNTA...
MOVING SOUTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...PRITCHETT...VILAS...CAMPO AND HIGBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3699 10215 3700 10273 3764 10387 3787 10345
      3722 10204 3703 10204
TIME...MOT...LOC 0125Z 302DEG 44KT 3768 10354
Local storm report, Jul 14, 7:32 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
732 PM MDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             SEGUNDO                 37.12N 104.76W
07/14/2016  E0.88 INCH       LAS ANIMAS         CO   PUBLIC

            .

&&

AL

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:09 PM MDTSpecial Weather StatementPUBOtero51 min
Jul 14, 6:20 PM MDTTornado WarningPUBLas Animas25 min
Jul 14, 6:43 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 14, 6:44 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jul 14, 6:53 PM MDTSpecial Weather StatementPUBOtero52 min
Jul 14, 7:20 PM MDTSpecial Weather StatementPUBElbert40 min
Jul 14, 7:25 PM MDTSpecial Weather StatementPUBBaca95 min
Jul 14, 8:36 PM MDTSpecial Weather StatementPUBLas Animas84 min
Jul 14, 9:56 PM MDTSpecial Weather StatementPUBPueblo94 min
Jul 15, 12:47 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jul 15, 1:59 PM MDTSpecial Weather StatementPUBBaca31 min
Jul 15, 2:09 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more31 hr
Jul 15, 2:21 PM MDTSevere Thunderstorm WarningPUBKiowa39 min
Jul 15, 2:26 PM MDTTornado Warning Tornado observedPUBKiowa34 min
Jul 15, 2:39 PM MDTSpecial Weather StatementPUBBaca36 min
Jul 15, 2:51 PM MDTSevere Thunderstorm WarningPUBBaca24 min
Jul 15, 3:00 PM MDTTornado WarningPUBKiowa, Prowers30 min
Jul 15, 3:03 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers27 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningPUBBaca32 min
Jul 15, 3:29 PM MDTTornado WarningPUBKiowa, Prowers31 min
Jul 15, 4:47 PM MDTHigh Wind WarningPUBBaca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more115 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.